Posted by: Sanet | 2013-02-10

Post 201 -supplements and Low GI Diet

Hi, thanks for your response. The information on the website is very valuable. I am specifically very optimistic about the Inofolic. Interesting to is that it is also present in Neurovance and is marketed as improving mental fatigue (saw the advertisement in the press) and was advertised as being beneficial in weight loss (although not in the package insert) I decided to start taking it again. Hoping it will help with my mental fatigue. I saw that one of the ingredients are Inofolic,, together with Magnesium and Zinc. How will that help for mental
fatigue? My question is how much Inositol can you take per day? Can I take both Neurovance and Inofolic? And which one is better. Neurovance is more affordable for me, but if I need to I will buy some more Inofolic.
I have been on the low GI diet for almost 3 weeks now and no weight loss. The portions are not really specified. I''m already only eating carbohydrates in the morning. My blood sugar remain stable, I don''t get the cravings any longer. Is there anything else that will help other than exercise, Inofolic and increasing my water intake? I''m also following the eating plan to the letter. I am a bit frustrated and am wondering if I shouldn''t do my previous dietician''s detox. She claimed it helps speed up your metabolism. My sister says I must just keep eating according to the plan, it will work eventually. I don''t know. I desperately need to lose weight. I don''t have any clothes that fit. I gained 14kg in 3 months already. I don''t know what I can do more?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Sanet
I am glad that my suggestions and the information on the DietDoc site have helped you. At this stage I am not sure how, and if, Inofolic in Neurovance or Myo-Inositol on its own, will improve mental fatigue. According to Krause's Food & the Nutrition Care Process, Edition 13 (2012), Mahan et al Editors: 'phosphatidyl-inositol (PI) is "concentrated in the brain and cerebrospinal fluid" and the handbook goes on to state "Myo-inositol may be useful in the treatment of bipolar disorder", but it would seem that this nutrient has as yet not been identified as relevant to other psychiatric disorders or mental function per se. I would recommend that you do not exceed the specified dosage of Neurovance or Myo-inositol (depending on which product you decide to use), because 'more' of most nutrients is not always beneficial. If you are worried that you are not losing weight with your low-GI diet, then contact your friend the dietitian and run this fact past her to get her opinion. I don't know if she mentioned that the foods in a low-GI diet should also preferable be low-fat foods (e.g. low-fat or fat-free yoghurt, milk, grilled lean meat, boiled or poached eggs, scrapings of lite margarine, etc)? I am not particularly in favour of detox regimens because they may damage the probiotics or 'good' microorganisms in your digestive tract and the weightloss such regimens cause is usually just loss of water! Every litre of water lost via induced diarrhoea or urination by such a detox, does after all weigh approx 1 kg. Once you resume your normal water intake, the weight or mass will return.
Please consider doing some exercise and do chat to your friend the dietitian.
Best regards

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Sanet | 2013-02-11

Yes, I started taking Seroquel last year and developed severe cravings. I did not bother at first, because I was not gaining weight. I suddenly gained the weight. Seroquel is known to cause metabolic syndrome, which I have according to the dietician.
Yes, the dietician put me on a low fat diet. I am basically not taking in any fat. Because she gave such good options for spreads I don''t need margarine or butter.

Reply to Sanet
Posted by: thato | 2013-02-10

How did you manage to gain 14kg in that short period ? , is due to medication ? , I am reading a book on GI and theyre recommendation is that portion should be measured by the size of your palm , why don''t you want to exercise ? It will really benefit you , tone u up , so even when u don''t lose kg , u will lose cm , n your skin will look and feel great

Reply to thato

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.